Thunderstorm Wind, Saline
- When
- June 24, 4:52 PM CST
- Where
- Saline County, 8.55 mi NNW of Tobias
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.540, -97.370
Public reported damage to trees, crops, and an older shed.
Training storms developed across southeast Nebraska, produced strong winds and caused flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Training storms developed across southeast Nebraska, produced strong winds and caused flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 24, 2:54 PM CST, 1 hour 58 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 354 PM CDT Thu Jun 24 2021 .DISCUSSION... Issued at 344 PM CDT Thu Jun 24 2021 Tonight... An overnight MCS moved southeast of the region earlier this morning leaving lingering cloud cover and a few discernible boundaries across the forecast area. Early afternoon surface analysis showed a cool front extending east to west across southern Nebraska where a few early afternoon showers/thunderstorms were developing. Another boundary extended from near low pressure over central Kansas into northeast Kansas and this one is forecast to push northward toward the NE/KS/MO border this evening. Convective initiation is favoring this northern boundary as the southern boundary is fairly capped per special KTOP 19z sounding. Supercells are very possible in southeast Nebraska with all modes of severe weather possible, including one or two tornadoes through the evening hours, very large hail, damaging winds and flash flooding. Earlier observed soundings indicate PW's around 120% of normal for this area and increasing as deep moist advection continues. Bouts of heavy rainfall are anticipated across areas near the southeast Nebraska front and so in collaboration with neighboring offices, have hoisted a small flash flood watch for a handful of southeast Nebraska counties where training of storms with very heavy rainfall is possible. Elevated convection is possible across the area north of the boundary and any of these could be capable of large hail through the evening hours. Friday and Friday night... Additional rounds of thunderstorms are possible into Friday and Friday evening as a shortwave trough moves east across Nebraska. Any remnant of an MCS will complicate the forecast with any residual boundaries. Heavy rainfall is again possible, especially across far southeast Nebraska. Weekend into early next week... A mid/upper-level trough axis is forecast over the region during this time-period with amplified ridging over the northern Rockies. This should favor a near-normal temperatures with intermittent storm chances. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1254 PM CDT Thu Jun 24 2021 Lingering low clouds and mid- to high level convective cloud debris remain across the area early this afternoon. There could brief periods of MVFR FL020-030 at KLNK and KOMA this afternoon, but left out of TAFs. Main forecast concern is development of convection across southern portions of the area this afternoon and early evening. CAM consensus indicates convection will initiate 23z-00z KLNK-KOMA-KFNB area, and will be in vicinity through about 02Z. For now, indicate cigs with thunderstorms MVFR, with IFR/MVFR visibilities, with expectations these will need calibrated. After convection moves south and east of the area, lingering mid-level convective debris will remain. There may be a brief period of MVFR cigs in the few hours after storms move out. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...Flash Flood Watch through Saturday morning for NEZ089>093. IA...None. && DISCUSSION...Kern AVIATION...Fortin
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 340 PM CDT Thu Jun 24 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 340 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday Severe storms are possible through 10 PM today. The greatest chance for severe storms will be south of I-80 where very large hail and damaging wind gusts are the primary hazards. There is a chance for a tornado to develop mainly south of a Fairbury to Lincoln to Red Oak line. Flash flooding will also be a concern, over far southeast Nebraska and southwest Iowa. North of Interstate 80, additional strong to severe thunderstorms remain possible. Large hail will be the primary hazard with storms in this area. .DAYS TWO THROUGH SEVEN...Friday night through Thursday Strong to severe storms and some flash flooding will again be possible on Friday afternoon into evening over portions of southeast Nebraska and southwest Iowa. Periodic non-severe storm chances will exist this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required through this evening across southeast Nebraska. Storm damage reports are always appreciated.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
529 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM FLASH FLOOD 3 WSW PALMYRA 40.70N 96.44W
06/24/2021 OTOE NE TRAINED SPOTTER
VERY HEAVY RAIN FOR OVER 20 MINUTES. COUNTY
ROAD G HAS WATER OVER THE ROAD.
&&The Grand Island radar (KUEX), 94 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
8 flash flood, 5 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Public reported damage to trees, crops, and an older shed.
Public reported tree limbs a small tree down.
Emergency manager reported a street washed out at Highway 34 and 274th street.
Emergency Manager reported water over the roadway and a large amount of low land flooding.
Public reported several large trees and numerous large branches down on homes and automobiles.
Emergency manager reported trees uprooted and fallen on vehicles in Nebraska City. Trees with large branches were broken.
Emergency manager reported flooding on county roads.
Emergency manager reported power lines and large trees down in Nemaha.
Law enforcement reported water over Highway 8.
Emergency manager reported flooding and 2.15 inches of rain since 16:45 and 2.75 inches since midnight.
Emergency manager reported 6.20 inches of rainfall.
Dispatched relayed report of water over roads in southwest Seward County.
Law enforcement reported water over Highway 159.
Public reported via mPing river/creek overflowing; cropland/yard/basement flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2021Every state in 2021This day in weather historyWarnings in Nebraska, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 958726, 958727, 969732, 958728, 958731, 969736, 969733, 969737, 970591, 970588, 969734, 970590, 970592, 970589.